Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


increasing bilirubin,enlargedliver,mac,only 3wks of meds
Mar 19, 2004

my brother dx. 2-20, started on 3 antivirals 2-24(epivir 150 bid, zerit 40 bid, and unknown) hosp.3-9 dx. with mac, taken off antivirals,restarted on unknown regime again 3-15 or 16. now with increasing bili,enlarged liver, no abd. pain,nausea,poor, appetite. could a short regime of these antivirals cause such toxic effect to liver? thanks kathy lawrence R.N.

Response from Dr. Henry

Generally not tough sometimes nevirapin can cause liver problems. Often if one has MAC there can be some hepatobiliary problems which might flare further due to the immune reconstitution seen with the antiretrovirlas (a paradoxical bad effect of a good treatment). Often patients may also have hepatitis B or C or fatty liver which may also make the liver more vulnerable to problems. KH



Previous
Antiretroviral hepatoxcity
Next
Severe Gas

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement